MAUDE Adverse Event Report: MEDTRONIC MEXICO OSTEOCOOL¿ BONE ACCESS KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO OSTEOCOOL¿ BONE ACCESS KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OCN005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from the healthcare professional (hcp) via the manufacturer representative regarding an event which occurred during an unknown spinal procedure in a patient diagnosed with painful osteoid osteoma.It was reported that while drilling through the thick cortex, hcp tried to reverse drill out of bone because it would not advance, the drill tip sheared off and was left behind stuck in the tibia.A revision surgery will be scheduled to remove the drill tip.No other patient injury / complication was reported.
 
Additional Manufacturer Narrative
B2: outcome attributed to adverse event updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Revision surgery performed on (b)(6) 2021 to remove the piece and scraped out the nidus the traditional way to treat the oo instead of using our minimally invasive device procedure details - drilling access with a trocar to access into a young teen tibia for rf treatment of a osteoid osteoma.

Brand Name
OSTEOCOOL¿ BONE ACCESS KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12914590
Report Number9612164-2021-04655
Device Sequence Number5207529
Product Code LXH
UDI-Device Identifier00763000311810
UDI-Public00763000311810
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model NumberOCN005
Device Catalogue NumberOCN005
Device Lot Number220956137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/30/2021
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age13 YR
Patient SexMale